Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 066, 14 pages      arXiv:2202.03041

Smooth Multisoliton Solutions of a 2-Component Peakon System with Cubic Nonlinearity

Nianhua Li ab and Q.P. Liu c
a) School of Mathematical Sciences, Huaqiao University, Quanzhou, 362021, P.R. China
b) Faculty of Mathematics, National Research University Higher School of Economics, 119048, Moscow, Russia
c) Department of Mathematics, China University of Mining and Technology, Beijing, 100083, P.R. China

Received February 08, 2022, in final form August 30, 2022; Published online September 04, 2022

We present a reciprocal transformation which links the Geng-Xue equation to a particular reduction of the first negative flow of the Boussinesq hierarchy. We discuss two reductions of the reciprocal transformation for the Degasperis-Procesi and Novikov equations, respectively. With the aid of the Darboux transformation and the reciprocal transformation, we obtain a compact parametric representation for the smooth soliton solutions such as multi-kink solutions of the Geng-Xue equation.

Key words: soliton; Darboux transformation; Lax pair.

pdf (472 kb)   tex (104 kb)  


  1. Boutet de Monvel A., Shepelsky D., A Riemann-Hilbert approach for the Degasperis-Procesi equation, Nonlinearity 26 (2013), 2081-2107, arXiv:1107.5995.
  2. Boutet de Monvel A., Shepelsky D., Zielinski L., A Riemann-Hilbert approach for the Novikov equation, SIGMA 12 (2016), 095, 22 pages, arXiv:1603.08842.
  3. Chang X.-K., Hu X.-B., Li S.-H., Degasperis-Procesi peakon dynamical system and finite Toda lattice of CKP type, Nonlinearity 31 (2018), 4746-4775, arXiv:1712.08306.
  4. Chang X.-K., Hu X.-B., Li S.-H., Zhao J.-X., An application of Pfaffians to multipeakons of the Novikov equation and the finite Toda lattice of BKP type, Adv. Math. 338 (2018), 1077-1118, arXiv:1712.00965.
  5. Constantin A., Ivanov R., Dressing method for the Degasperis-Procesi equation, Stud. Appl. Math. 138 (2017), 205-226, arXiv:1608.02120.
  6. Constantin A., Ivanov R.I., Lenells J., Inverse scattering transform for the Degasperis-Procesi equation, Nonlinearity 23 (2010), 2559-2575, arXiv:1205.4754.
  7. Constantin A., Lannes D., The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations, Arch. Ration. Mech. Anal. 192 (2009), 165-186, arXiv:0709.0905.
  8. Degasperis A., Holm D.D., Hone A.N.W., A new integrable equation with peakon solutions, Theoret. and Math. Phys. 133 (2002), 1463-1474, arXiv:nlin.SI/0205023.
  9. Degasperis A., Procesi M., Asymptotic integrability, in Symmetry and Perturbation Theory (Rome, 1998), World Sci. Publ., River Edge, NJ, 1999, 23-37.
  10. Dullin H.R., Gottwald G.A., Holm D.D., On asymptotically equivalent shallow water wave equations, Phys. D 190 (2004), 1-14, arXiv:nlin.PS/0307011.
  11. Freeman N.C., Nimmo J.J.C., Soliton solutions of the Korteweg-de Vries and Kadomtsev-Petviashvili equations: the Wronskian technique, Phys. Lett. A 95 (1983), 1-3.
  12. Geng X., Xue B., An extension of integrable peakon equations with cubic nonlinearity, Nonlinearity 22 (2009), 1847-1856.
  13. Himonas A.A., Mantzavinos D., The initial value problem for a Novikov system, J. Math. Phys. 57 (2016), 071503, 21 pages.
  14. Hone A.N.W., Lundmark H., Szmigielski J., Explicit multipeakon solutions of Novikov's cubically nonlinear integrable Camassa-Holm type equation, Dyn. Partial Differ. Equ. 6 (2009), 253-289, arXiv:0903.3663.
  15. Hone A.N.W., Wang J.P., Integrable peakon equations with cubic nonlinearity, J. Phys. A 41 (2008), 372002, 10 pages, arXiv:0805.4310.
  16. Ivanov R.I., Water waves and integrability, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 365 (2007), 2267-2280, arXiv:0707.1839.
  17. Johnson R.S., The classical problem of water waves: a reservoir of integrable and nearly-integrable equations, J. Nonlinear Math. Phys. 10 (2003), suppl. 1, 72-92.
  18. Leble S.B., Ustinov N.V., Third order spectral problems: reductions and Darboux transformations, Inverse Problems 10 (1994), 617-633.
  19. Lenells J., Traveling wave solutions of the Degasperis-Procesi equation, J. Math. Anal. Appl. 306 (2005), 72-82.
  20. Li H., Two-component generalizations of the Novikov equation, J. Nonlinear Math. Phys. 26 (2019), 390-403.
  21. Li H., Chai W., A new Liouville transformation for the Geng-Xue system, Commun. Nonlinear Sci. Numer. Simul. 49 (2017), 93-101.
  22. Li N., Liu Q.P., On bi-Hamiltonian structure of two-component Novikov equation, Phys. Lett. A 377 (2013), 257-261.
  23. Li N., Niu X., A reciprocal transformation for the Geng-Xue equation, J. Math. Phys. 55 (2014), 053505, 7 pages.
  24. Li N., Wang G., Kuang Y., Multisoliton solutions of the Degasperis-Procesi equation and its shortwave limit: Darboux transformation approach, Theoret. and Math. Phys. 203 (2020), 608-620.
  25. Li Y., Zhang J.E., The multiple-soliton solution of the Camassa-Holm equation, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 460 (2004), 2617-2627.
  26. Lundmark H., Szmigielski J., Multi-peakon solutions of the Degasperis-Procesi equation, Inverse Problems 19 (2003), 1241-1245, arXiv:nlin.SI/0503033.
  27. Lundmark H., Szmigielski J., Degasperis-Procesi peakons and the discrete cubic string, Int. Math. Res. Pap. 2005 (2005), 53-116, arXiv:nlin.SI/0503036.
  28. Lundmark H., Szmigielski J., An inverse spectral problem related to the Geng-Xue two-component peakon equation, Mem. Amer. Math. Soc. 244 (2016), vii+87 pages, arXiv:1304.0854.
  29. Lundmark H., Szmigielski J., Dynamics of interlacing peakons (and shockpeakons) in the Geng-Xue equation, J. Integrable Syst. 2 (2017), xyw014, 65 pages, arXiv:1605.02805.
  30. Matsuno Y., The $N$-soliton solution of the Degasperis-Procesi equation, Inverse Problems 21 (2005), 2085-2101, arXiv:nlin.SI/0511029.
  31. Matsuno Y., Smooth multisoliton solutions and their peakon limit of Novikov's Camassa-Holm type equation with cubic nonlinearity, J. Phys. A 46 (2013), 365203, 27 pages, arXiv:1305.6728.
  32. Matveev V.B., Salle M.A., Darboux transformations and solitons, Springer Series in Nonlinear Dynamics, Springer-Verlag, Berlin, 1991.
  33. Novikov V., Generalizations of the Camassa-Holm equation, J. Phys. A 42 (2009), 342002, 14 pages, arXiv:0905.2219.
  34. Oevel W., Ragnisco O., $R$-matrices and higher Poisson brackets for integrable systems, Phys. A 161 (1989), 181-220.
  35. Shuaib B., Lundmark H., Non-interlacing peakon solutions of the Geng-Xue equation, J. Integrable Syst. 4 (2019), xyz007, 115 pages, arXiv:1812.09173.
  36. Tang H., Liu Z., The Cauchy problem for a two-component Novikov equation in the critical Besov space, J. Math. Anal. Appl. 423 (2015), 120-135.
  37. Vakhnenko V.O., Parkes E.J., Periodic and solitary-wave solutions of the Degasperis-Procesi equation, Chaos Solitons Fractals 20 (2004), 1059-1073.
  38. Weiss J., Tabor M., Carnevale G., The Painlevé property for partial differential equations, J. Math. Phys. 24 (1983), 522-526.
  39. Wu L., Li C., Li N., Soliton solutions to the Novikov equation and a negative flow of the Novikov hierarchy, Appl. Math. Lett. 87 (2019), 134-140.
  40. Xia B., Zhou R., Qiao Z., Darboux transformation and multi-soliton solutions of the Camassa-Holm equation and modified Camassa-Holm equation, J. Math. Phys. 57 (2016), 103502, 12 pages, arXiv:1506.08639.
  41. Zakharov V.E., On stochastization of one-dimensional chains of nonlinear oscillators, Soviet Phys. JETP 38 (1974), 108-110.

Previous article  Next article  Contents of Volume 18 (2022)